Hail, Douglas
- When
- June 8, 5:49 PM CST
- Where
- Douglas County, 0.89 mi SW of Richville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.820, -92.240
A storm impacted southern Douglas Couty and portions of Ozark County. This storm produced nickel size hail in Dora.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A storm impacted southern Douglas Couty and portions of Ozark County. This storm produced nickel size hail in Dora.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 8, 5:27 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 627 PM CDT MON JUN 8 2009 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FOCUS FOR THIS FORECAST WILL BE WITH CONVECTIVE PRECIPITATION CHANCES. COLD FRONT AS OF 19Z WAS BISECTING THE CWA FROM JUST NORTH OF JLN TO JUST NORTH OF SGF TO VIH. FAIRLY DECENT MOISTURE CONVERGENCE AHEAD OF THE FRONT. CLOUDS FROM DEPARTING MCS THIS MORNING ERODED BY LATE MORNING AND ALLOWED TEMPERATURES TO REACH THE LOW TO MID 80S. SURFACE BASED CAPES HAVE CLIMBED INTO THE 3500 TO 4000 J/KG RANGE AHEAD OF THE FRONT AND WOULD EXPECT STORMS TO BEGIN INITIATING OVER THE NEXT COUPLE OF HOURS. SOME OF THE STORMS COULD BECOME SEVERE GIVEN THE STRONG INSTABILITY AND STEEP MID LEVEL LAPSE RATES. LARGE HAIL AND DAMAGING WIND WOULD BE THE MAIN SEVERE WEATHER HAZARDS EXPECTED. FRONT WILL CONTINUE TO SLIDE SOUTHEAST TONIGHT AND STALL ALONG THE MISSOURI ARKANSAS BORDER. LOW LEVEL JET WILL AGAIN REDEVELOP OUT IN THE PLAINS OVERNIGHT AND SHOULD SEE ADDITIONAL CONVECTION FIRE UP OUT IN WESTERN/CENTRAL KANSAS. THIS ACTIVITY COULD MAKE IT INTO WESTERN CWA BY TUESDAY MORNING. FRONT WILL MOVE BACK THROUGH THE AREA AS A WARM FRONT ON TUESDAY WITH CWA MOVING BACK INTO THE WARM SECTOR. MAIN BULK OF PRECIPITATION WILL BE ALONG AND NORTH OF THE FRONT OVER SOUTHERN IOWA AND NORTHERN MISSOURI THROUGH TUESDAY NIGHT BUT CERTAINLY CAN NOT RULE OUT PRECIPITATION...ESPECIALLY EARLY IN THE DAY WITH REMNANT MCS ACTIVITY IN THE WEST. REMNANT BOUNDARIES FROM THAT COULD SPARK SOME AFTERNOON CONVECTION WITHIN THE WARM SECTOR. BY WEDNESDAY...FRONT WILL BEGIN TO MEANDER AGAIN TO THE SOUTH AND WILL LIKELY SEE MORE THUNDERSTORM DEVELOPMENT ALONG THE FRONT OVER OUR CWA BOTH WEDNESDAY AND WEDNESDAY NIGHT. FOR THE EXTENDED PERIOD (THU THROUGH MON)... OVERALL UPPER PATTERN NOT EXPECTED TO CHANGE TOO MUCH DURING THE EXTENDED PERIOD WITH BROAD SOUTHWEST TO NORTHEAST FLOW CONTINUING. SEVERAL SHORTWAVES WILL PUSH THROUGH FROM THE SOUTHWEST WHILE A FRONT WILL CONTINUE TO MEANDER AROUND THE FORECAST AREA. THE RESULT WILL BE ALMOST THUNDERSTORM CHANCES EACH PERIOD. HAVE TRIED TO TIME THE HIGHER POPS WITH THE MAIN SHORTWAVES MAINLY SATURDAY INTO SATURDAY NIGHT. LINDENBERG && .AVIATION... FOR THE 00Z TAFS...A COLD FRONT HAS JUST PUSHED SOUTH OF THE SPRINGFIELD AREA WITH SHOWERS AND THUNDERSTORMS DEVELOPING TO THE SOUTH AND EAST OF THE FRONT. EXPECT THESE STORMS TO STAY WELL SOUTH AND EAST OF BOTH AIRFIELDS AND DECREASE IN COVERAGE AFTER SUNSET. FRONT WILL SURGE NORTH AGAIN TUESDAY FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. CONFIDENCE IS NOT HIGH ON WHERE THIS ACTIVITY WILL TAKE PLACE...SO WILL KEEP MENTION OF TSTMS OUT OF TAFS UNTIL WE GET A LITTLE CLOSER. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1241 PM CDT MON JUN 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1241 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR AFTER 2 PM. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH WILL BE THE MAIN SEVERE WEATHER HAZARDS EXPECTED. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLASH FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONTAL BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH MUCH OF THE WEEK AND INTO NEXT WEEKEND. IN ADDITION...SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FROM THE SOUTHWEST. THESE FEATURES WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA NEARLY EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM...MAINLY SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 619 PM CDT MON JUN 8 2009 MOZ105-082345- OZARK MO- 619 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL OZARK COUNTY UNTIL 645 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GAINESVILLE...OR 21 MILES SOUTHEAST OF AVA...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN MISSOURI. HATCH
The Springfield radar (KSGF), 113 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177297, 177298.